Alert archive / Arkansas / Flash Flood Warnings in 2007
Flash Flood Warning 14, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jan 13, 2007, 5:42 PM CST for 4 counties in Arkansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2007, 5:42 PM CST (23:42 UTC)
- Expired
- Jan 13, 2007, 11:45 PM CST
- In force
- 6 hr
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
Counties Independence County, AR, Jackson County, AR, Lonoke County, AR, White County, AR
The radar
The Little Rock radar (KLZK), 82 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.7 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 496 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jan 13, 4:57 PM CST, 45 minutes earlier.
Area forecast discussion, Jan 13, 4:57 PM CST, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 457 PM CST SAT JAN 13 2007 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT HEAVY RAIN AFFECTED NORTHERN/CENTRAL ARKANSAS THIS MORNING/EARLY THIS AFTERNOON...WITH TWO TO THREE INCH AMOUNTS COMMON. RAIN FOCUSED ALONG AND NORTH OF A STALLED FRONT IN SOUTHERN SECTIONS OF THE STATE. ANOTHER ROUND OF HEAVY RAIN WILL BREAK OUT TONIGHT...WITH AXIS FROM DEQUEEN TO CONWAY AND JONESBORO. ANOTHER TWO TO FOUR INCHES OF RAIN COULD OCCUR...WITH FLASH FLOODING LIKELY. STILL ANOTHER ROUND OF RAIN EXPECTED ON SUNDAY AS STORM SYSTEM TO THE WEST ARRIVES. ONE TO TWO INCHES OF RAIN POSSIBLE. CONTINUED FLASH FLOOD WATCH THROUGH SUNDAY IN NORTHERN/CENTRAL ARKANSAS...OR IN AREAS NORTH OF ARKADELPHIA...PINE BLUFF AND BRINKLEY. EXCESS WATER WILL EVENTUALLY MAKE ITS WAY INTO AREA RIVERS...WITH FLOODING ADDRESSED IN RIVER FORECASTS. OTHER ASPECT OF THIS EVENT WILL BE WINTER WEATHER. COULD BE A BRIEF PERIOD OF FREEZING RAIN IN BOONE/NEWTON/NORTHERN MARION COUNTIES OVERNIGHT AND INTO SUNDAY MORNING AS TEMPERATURES TEETER AROUND 32 DEGREES. ANY ICING WILL NOT AMOUNT TO MUCH...AND HAVE NO HEADLINES IN THESE AREAS. SUNDAY NIGHT/MONDAY...FRONT WILL MOVE TO THE SOUTH...AND MOISTURE WILL FOLLOW. HOWEVER...SO WILL COLD AIR TO THE NORTHWEST. APPEARS THAT COLD AIR WILL CATCH UP WITH THE MOISTURE...WITH SOME FREEZING RAIN/SLEET MAINLY NORTH AND WEST OF LITTLE ROCK. AMOUNTS LOOK LIKE THEY WILL REMAIN BELOW WARNING CRITERIA...BUT ADVISORIES MAY BE REQUIRED. MONDAY NIGHT/TUESDAY...MOISTURE WILL FINALLY EXIT TO THE SOUTH...WITH DRY AND COLD CONDITIONS TO FINISH THE SHORT TERM. (46) && .LONG TERM...WEDNESDAY THROUGH SATURDAY DRIER AND COLDER AIRMASS WL BE BLDG INTO THE FA AT THE START OF THE PD THANKS TO ARCTIC HIGH PRES. THE CENTER OF THE HIGH WL SETTLE OVR AR BY MIDWEEK AND THEN BEGIN SHIFTING OFF THE E. TEMPS WL SHOW A GRADUAL MODERATING TREND THRU THE PD. SUBTROPICAL JET WILL BRING MOISTURE ALONG THE GULF COAST...WITH SOME OF THIS MOISTURE AFFECTING CENTRAL/SOUTHERN ARKANSAS MAINLY THURSDAY THROUGH SATURDAY. FOR NOW...HAVE SLIGHT CHANCES FOR RAIN IN THESE AREAS...BUT MAY NEED TO INCREASE POPS IN LATER FORECASTS. (58) && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 47 59 37 39 / 100 100 90 60 HARRISON AR 32 35 26 31 / 100 100 90 30 HOT SPRINGS AR 46 57 36 38 / 100 100 90 50 PINE BLUFF AR 53 64 40 42 / 90 90 90 80 MOUNTAIN HOME AR 35 37 26 32 / 100 100 90 30 MONTICELLO AR 60 69 44 46 / 80 80 90 80 SEARCY AR 43 57 36 38 / 100 100 90 60 MOUNT IDA AR 44 52 33 36 / 100 100 90 40 RUSSELLVILLE AR 41 46 32 35 / 100 100 90 40 && .LZK WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 6 PM SUNDAY FOR ARZ003-ARZ004-ARZ005- ARZ006-ARZ007-ARZ012-ARZ013-ARZ014-ARZ015-ARZ016-ARZ021-ARZ022- ARZ023-ARZ024-ARZ025-ARZ030-ARZ031-ARZ032-ARZ033-ARZ034-ARZ037- ARZ038-ARZ039-ARZ040-ARZ041-ARZ042-ARZ043-ARZ044-ARZ045-ARZ046- ARZ052-ARZ053-ARZ054. && SHORT TERM...46 / LONG TERM...58
Hazardous weather outlook, Jan 13, 5:00 PM CST, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 PM CST SAT JAN 13 2007 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-141100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 PM CST SAT JAN 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT A COLD FRONT EXTENDED FROM TEXARKANA TO PINE BLUFF TO NEAR HELENA THIS EVENING. AFTER SOME MOVEMENT TO THE SOUTH EARLIER TODAY...THE BOUNDARY HAS EFFECTIVELY STALLED. PERIODS OF RAIN AND ISOLATED THUNDERSTORMS WILL CONTINUE TONIGHT ALONG AND NORTH OF THE FRONT. RAINFALL COULD BE LOCALLY HEAVY AT TIMES THROUGH TONIGHT OVER NORTH CENTRAL...WEST CENTRAL AND CENTRAL ARKANSAS WHERE BETWEEN ONE AND THREE INCHES OF RAIN WILL BE COMMON. THIS RAIN WILL FALL ON AREAS THAT HAVE ALREADY BEEN SATURATED FROM RAIN EARLIER SATURDAY. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR LOCATIONS NORTH OF A LINE FROM ARKADELPHIA TO LITTLE ROCK TO BRINKLEY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE FRONTAL BOUNDARY IS FORECAST TO REMAIN STALLED OUT OVER SOUTH CENTRAL ARKANSAS ON SUNDAY. THE FRONT WILL PROVIDE A FOCUS FOR ADDITIONAL PERIODS OF RAIN AND ISOLATED THUNDERSTORMS AS A SERIES OF UPPER LEVEL DISTURBANCES TRACK NORTHEASTWARD ACROSS THE REGION. LOCALLY HEAVY RAINFALL IS EXPECTED OVER NORTHERN AND CENTRAL ARKANSAS ON SUNDAY. AN ADDITIONAL INCH OR TWO OF RAIN IS EXPECTED SUNDAY...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THUS...THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH SUNDAY FOR MUCH OF NORTHERN AND CENTRAL ARKANSAS. WITH DORMANT VEGETATION....WATER RUNOFF COULD BUILD QUICKLY WITH HIGH WATER PROBLEMS DEVELOPING. FLOODING OF STREETS AND LOW WATER CROSSINGS IS ALMOST A CERTAINTY. ANY EXCESSIVE WATER WOULD FLOW INTO TRIBUTARIES AND EVENTUALLY INTO THE MAJOR WATERWAYS WITH RIVER FLOODING POSSIBLE. BY SUNDAY NIGHT...THE MAIN STORM SYSTEM IN THE ROCKIES WILL LIFT NORTHEASTWARD AND PUSH THE COLD FRONT THROUGH THE REST OF THE STATE. RAIN AND ISOLATED THUNDERSTORMS WILL ACCOMPANY THE FRONT AS IT SHIFTS TO THE SOUTHEAST. MUCH COLDER AIR WILL FOLLOW THE FRONT SUNDAY NIGHT AND MONDAY. THERE IS THE POSSIBILITY THAT THE RAIN COULD MIX WITH OR EVEN CHANGE TO FREEZING RAIN AND SLEET OVER PARTS OF WEST CENTRAL AND NORTH CENTRAL ARKANSAS SUNDAY NIGHT AND EARLY MONDAY. THE PRECIPITATION OVER NORTHERN AND WESTERN ARKANSAS SHOULD END BY MIDDAY MONDAY AS DRIER AIR WORKS INTO THE AREA. TEMPERATURES OVER CENTRAL AND SOUTHERN ARKANSAS ARE EXPECTED TO REMAIN WARM ENOUGH FOR THE PRECIPITATION TO REMAIN IN THE FORM OF LIGHT RAIN BEFORE ENDING EARLY MONDAY EVENING. STAY TUNED TO YOUR OFFICIAL NATIONAL WEATHER SERVICE FORECAST FOR THE LATEST INFORMATION ON THIS DEVELOPING SITUATION. DRIER AND COLDER WEATHER WILL PREVAIL FOR THE REST OF THE PERIOD THANKS TO ARCTIC HIGH PRESSURE. TEMPERATURES WILL GRADUALLY MODERATE LATER IN THE WEEK AS THE CENTER OF THE HIGH SHIFTS EASTWARD. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE VISIT OUR WEBSITE AT WWW.SRH.WEATHER.GOV/LZK 56/44
In the hours before
Local storm report, Jan 13, 4:32 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
432 PM CST SAT JAN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM FLASH FLOOD NORTH LITTLE ROCK 34.79N 92.26W
01/13/2007 PULASKI AR PUBLIC
HIGHWAY 67/167 FLOODED AT THE MCCAIN EXIT.
0105 PM FLASH FLOOD BRYANT 34.61N 92.49W
01/13/2007 SALINE AR PUBLIC
FLOODING OF SUBDIVISION IN BRYANT.
0130 PM FLASH FLOOD FURLOW 34.83N 91.98W
01/13/2007 LONOKE AR PUBLIC
STATE HIGHWAY 294 FLOODING IN FURLOW...ALONG WITH OTHER
SIDE ROADS.
0415 PM FLASH FLOOD MOUNTAIN VIEW 35.87N 92.11W
01/13/2007 STONE AR TRAINED SPOTTER
STREETS IN LOW LYING AREAS OF MOUNTAIN VIEW FLOODED.
&&
58The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 10:44 AM CST | Flash Flood Warning | LZK | Johnson, Logan, Scott | 6 hr |
| Jan 13, 10:44 AM CST | Flash Flood Warning | LZK | Johnson, Logan, Newton, Polk, Scott | 6 hr |
| Jan 13, 11:11 AM CST | Flash Flood Warning | LZK | Cleburne, Conway, Faulkner, Montgomery, Perry, Pulaski and 3 more | 6 hr |
| Jan 13, 11:11 AM CST | Flash Flood Warning | LZK | Cleburne, Conway, Faulkner, Garland, Montgomery, Perry and 4 more | 6 hr |
| Jan 13, 11:47 AM CST | Flash Flood Warning | LZK | Independence, Jackson, White | 6 hr |
| Jan 13, 11:47 AM CST | Flash Flood Warning | LZK | Independence, Jackson, Lonoke, White | 6 hr |
| Jan 13, 12:07 PM CST | Flash Flood Warning | LZK | Pope, Van Buren | 6 hr |
| Jan 13, 1:04 PM CST | Flash Flood Warning | LZK | Baxter, Fulton, Izard, Sharp, Stone | 6 hr |
| Jan 13, 1:04 PM CST | Flash Flood Warning | LZK | Baxter, Fulton, Izard, Searcy, Sharp, Stone | 6 hr |
| Jan 13, 2:55 PM CST | Flash Flood Warning | LZK | Clark, Hot Spring, Pike | 6 hr |
| Jan 13, 5:13 PM CST | Flash Flood Warning | LZK | Conway, Faulkner, Garland, Logan, Montgomery, Perry and 1 more | 6 hr |
Nearby
Flash Flood Warnings in Arkansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.